MAUDE Adverse Event Report: BECTON DICKINSON BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

BECTON DICKINSON BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Catalog Number 367294
Medical Device Problem Codes Coagulation in Device or Device Ingredient (1096); Short Fill (1575)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing location for this product is nipro.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.And the franklin lakes fda registration number has been used for the manufacture report number.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd vacutainer® safety-lok¿ blood collection set, the customer experienced slow flow when connecting the tubes to the vacuum, causing the samples to coagulate or not to reach an optimum capacity on unspecified number of devices.No patient impact reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: bd had not received samples or photos for investigation.Therefore, 50 retained samples of the lot concerned were visually checked and no abnormal appearance of the tubing, connectors or other parts that could inhibit the blood from flowing into the device were found.Also, a light was run through the butterfly needles and luer adaptors of 8 retained samples, and no clogging was found as the light was able to be observed through the needles and luer adaptors.Additionally, 8 retained samples of the lot were evaluated by functional testing for flow and leakage test, and the issue of insufficient blood flow was not seen.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode of insufficient blood flow based on retains testing.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD VACUTAINER® SAFETY-LOK¿ BLOOD COLLECTION SET
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21321711
Report Number2243072-2025-00053
Device Sequence Number15574595
Product Code JKA
UDI-Device Identifier30382903672944
UDI-Public(01)30382903672944(11)230502(17)260131(10)23A31A1
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K980414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2026
Device Catalogue Number367294
Device Lot Number23A31A1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2025
Supplement Date Received by Manufacturer02/21/2025
Initial Report FDA Received Date02/06/2025
Supplement Report FDA Received Date03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown